MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DL POLYURETHANE RADIOLOGY BASIC TRAY (135 CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DL POLYURETHANE RADIOLOGY BASIC TRAY (135 CM GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that anesthesiologist has put in introducer needle and guidewire into patient's basilic vein in the beginning of picc insertion procedure.He was threading dilator and peel-away-sheath over the guidewire and push dilator and sheath into patient's vein.However, he found it very hard to push this dilator further as compared to his previous experience.He decided not to push any further and to remove dilator and peel-away-sheath immediately.He saw the tip of the peel-away-sheath became wrinkled.He instructed a staff nurse to open a new set of powerpicc to continue the picc insertion procedure.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty advancing the microintroducer is confirmed; however, the root cause could not be determined.The product returned for evaluation was a 5fr microintroducer.Use residue was observed on the sample.The distal end of the sheath was observed to be damaged.The overall dilator was bent at a slight angle.Microscopic inspection of the transition between the sheath and the dilator revealed a region of the sheath was buckled and bunched inward.The sheath tip deformation was consistent with attempted insertion against resistance.Such resistance may occur if insertion is attempted at a steep angle, if the insertion hole is too small, and if the transition between the sheath and the dilator is rough or abrupt.Consequently, this complaint is confirmed as ¿cause unknown¿ at this time.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
POWERPICC 5F DL POLYURETHANE RADIOLOGY BASIC TRAY (135 CM GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19856827
Report Number3006260740-2024-04093
Device Sequence Number8102978
Product Code LJS
UDI-Device Identifier00801741027925
UDI-Public(01)00801741027925(11)230902(17)270228(10)REHU2362
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3275135
Device Lot NumberREHU2362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown